Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 19, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 2, 2016, 3:23 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 2, 2016, 3:35 PM HST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2016, 3:23 AM HST (13:23 UTC)
- In effect from
- Nov 2, 2016, 3:35 PM HST
- Expired
- Nov 3, 2016, 3:24 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WHHW40 PHFO 021323 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST WED NOV 2 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOAKI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP UP BEGINNING WEDNESDAY EVENING AND HOLD THROUGH THURSDAY BEFORE GRADUALLY SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST SWELL IS EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED FACES AT ADVISORY LEVELS. HIZ001>003-007>009-012-013-017-019-020-030230- /O.NEW.PHFO.SU.W.0019.161103T0400Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 323 AM HST WED NOV 2 2016 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...6 PM THIS EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-030230- /O.NEW.PHFO.SU.Y.0048.161103T0400Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 323 AM HST WED NOV 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...6 PM THIS EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
6 follow-up statements
253 WHHW40 PHFO 030135 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST WED NOV 2 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOAKI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP UP THIS EVENING AND HOLD THROUGH THURSDAY BEFORE GRADUALLY SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST SWELL IS EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED FACES AT ADVISORY LEVELS. HIZ001>003-007>009-012-013-017-019-020-031445- /O.EXT.PHFO.SU.W.0019.161103T0135Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 PM HST WED NOV 2 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-031445- /O.EXT.PHFO.SU.Y.0048.161103T0135Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 335 PM HST WED NOV 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
143 WHHW40 PHFO 030317 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 517 PM HST WED NOV 2 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE INCOMING NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND. SURF IS EXPECTED TO RAMP UP THIS EVENING AND HOLD THROUGH THURSDAY BEFORE GRADUALLY SUBSIDING INTO FRIDAY. A REINFORCING NORTH-NORTHWEST SWELL IS EXPECTED TO PEAK FRIDAY NIGHT AND KEEP SURF ALONG EXPOSED FACES AT ADVISORY LEVELS. HIZ001>003-007>009-012-013-017-019-020-031530- /O.EXT.PHFO.SU.W.0019.161103T0135Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 517 PM HST WED NOV 2 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-031530- /O.EXT.PHFO.SU.Y.0048.161103T0135Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 517 PM HST WED NOV 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
815 WHHW40 PHFO 031321 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST THU NOV 3 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ... HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE TONIGHT AND PEAK FRIDAY MORNING. HIZ001>003-007>009-012-013-017-019-020-040230- /O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 321 AM HST THU NOV 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-040230- /O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 321 AM HST THU NOV 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
859 WHHW40 PHFO 031332 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST THU NOV 3 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ... HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE TONIGHT AND PEAK FRIDAY MORNING. HIZ001>003-007>009-012-013-017-019-020-040245- /O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 332 AM HST THU NOV 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-040245- /O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 332 AM HST THU NOV 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
005 WHHW40 PHFO 031751 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 751 AM HST THU NOV 3 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...AS WELL AS ADVISORY LEVEL SURF FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND THROUGH TODAY. THE SURF WILL SUBSIDE TO ADVISORY LEVELS BY THIS EVENING AND CONTINUE THROUGH FRIDAY AS A REINFORCING NORTH-NORTHWEST SWELL ARRIVES LATE TONIGHT AND PEAK FRIDAY MORNING. HIZ001>003-007>009-012-013-017-019-020-040400- /O.CON.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 751 AM HST THU NOV 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...20 TO 25 FT ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ006-025-040400- /O.CON.PHFO.SU.Y.0048.000000T0000Z-161104T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 751 AM HST THU NOV 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...BUILDING TO 10 TO 15 FT ALONG WEST FACING SHORES OF OAHU AND 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
204 WHHW40 PHFO 040124 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST THU NOV 3 2016 ...HIGH SURF ADVISORY TILL 600 AM SATURDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .THE CURRENT NORTH-NORTHWEST SWELL WILL CONTINUE TO PRODUCE LARGE SURF AS IT GRADUALLY SUBSIDES. SURF WILL BUILD AGAIN STARTING LATE TONIGHT AS A NEW NORTH NORTHWEST SWELL ARRIVES. HIZ001>003-007>009-012-013-017-019-020-041430- /O.CAN.PHFO.SU.W.0019.000000T0000Z-161104T0400Z/ /O.EXB.PHFO.SU.Y.0048.000000T0000Z-161105T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 PM HST THU NOV 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 600 AM HST SATURDAY... ...HIGH SURF WARNING IS CANCELLED... * SURF...18 TO 22 FT...LOWERING TO 12 TO 16 FEET TONIGHT...THEN RISING TO 15 TO 20 FEET FRIDAY. SURF WILL SUBSIDE AGAIN ON SATURDAY. * TIMING...THROUGH EARLY SATURDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ006-025-041430- /O.EXT.PHFO.SU.Y.0048.000000T0000Z-161105T1600Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 324 PM HST THU NOV 3 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * SURF...12 TO 16 FT ALONG WEST FACING SHORES OF OAHU...LOWERING TO 8 TO 12 FEET TONIGHT...THEN RISING TO 10 TO 15 FT FRIDAY. SURF 15 TO 20 FT ALONG NORTH FACING SHORES OF THE BIG ISLAND... LOWERING TO 12 TO 16 FEET TONIGHT...THEN RISING TO 14 TO 18 FT FRIDAY. SURF WILL SUBSIDE AGAIN ON SATURDAY. * TIMING...THROUGH EARLY SATURDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ DONALDSON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 1, 8:21 PM HST, 7 hours 2 minutes earlier.
Area forecast discussion, Nov 1, 8:21 PM HST, 7 hours 2 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 821 PM HST Tue Nov 1 2016 .SYNOPSIS... A surface ridge north of the state will drive stable weather with breezy trade winds into this weekend, with only slight deviations in wind speeds and moisture levels. Clouds and showers will be limited, but focus over the windward slopes. A weak front may approach the state from the north on Monday. && .DISCUSSION... Dry conditions prevail across most of the Aloha State on this Tuesday evening. Showers have increased during the early evening across the windward slopes of Haleakala and the Hamakua coast, and infrared satellite imagery shows an area of overcast low clouds stacked up over the adjacent windward waters. Further to the west, just scattered clouds and isolated showers are present even over the windward areas from Molokai through Kauai, while mostly clear skies prevail over leeward sections. Rain gauges report light amounts of a quarter inch or less at some windward locations on Maui and the Big Island, with dry conditions elsewhere. Surface analysis depicts a 1029 mb high centered about 900 miles northwest of Kauai, with breezy trade winds prevailing over the islands within a fairly tight pressure gradient to the southeast of this high. Aloft, a weak and positively-tilted upper trough remains over the eastern part of the state, with associated high clouds shifting east of the Big Island during the early evening. A strong mid/upper level ridge is centered just west of Midway, and continues to provide stable conditions over the state. MIMIC-TPW imagery shows a dry airmass over and upwind of the islands with estimated PW values near or below one inch. This is confirmed by the 00Z soundings, which measured PW ranging from 0.82 to 1.01 inches, and found trade wind inversions based between 5500 and 6500 feet. Overnight, showers will be most common across windward sections of East Maui and the Big Island, and have updated the forecasts to increase rain chances a bit for those areas. Otherwise, expect partly cloudy skies with widely scattered passing showers windward, and mostly clear and dry conditions leeward. Little change is expected through the rest of this week and into the weekend, with a breezy and rather dry trade wind pattern continuing. Only minor fluctuations in wind speeds and moisture levels are expected. Showers will focus over the windward slopes and will be most prevalent during the night and early morning hours. Leeward areas should stay mostly dry, with a few showers possible over the Kona slopes during the afternoons. Longer range models indicate that trade winds will decrease over the islands on Sunday into early Monday, as a weak front moves southward over the Central Pacific. This front may reach Kauai by late Monday, then sag southward across the other islands while dissipating Monday night into Tuesday. At this time we expect nothing more than increasing mainly windward showers, with some showers possibly spilling over into leeward areas. && .AVIATION... Strong high pressure to the far northwest of state will continue to promote breezy northeast trade winds through twenty four hours and beyond. Patchy clouds and showers will favor windward and mountain locations. With the exception of brief MVFR CIG/VIS in showers, VFR conditions will prevail all areas. AIRMET Tango remains in place across the Hawaiian Islands for moderate low-level turbulence downwind of the mountains. Conditions are expected to persist through 24 hours and possibly beyond. Moderate upper level turbulence is expected over the Big Island through the remainder of tonight. Conditions are expected to improve towards morning as the area of strong high level winds pushes southeast of the state. && .MARINE... The Tuesday morning ASCAT pass found large areas of 25-30 kt winds in the Alenuihaha Channel and south of the Big Island. More recent land-based mesonet data support continued Small Craft Advisory (SCA) conditions in many marine zones around Maui County and the Big Island. Trade winds are forecast to decrease slightly on Wednesday, with the advisory area reduced to the typically windy zones around Maui County and the Big Island by that time. SCA winds will likely continue in those zones through the rest of the week as moderate to fresh trade winds continue. Beach observations from Tuesday showed that surf along east facing shores did decrease below advisory levels as expected, and this surf will continue to slowly decline through Wednesday. A moderate northwest swell arriving tonight will be reinforced Wednesday evening and again Thursday night by a pair of large north-northwest swells. Resulting north shore surf will be well above advisory levels from late Wednesday through Friday, possibly peaking at low-end warning levels Wednesday night into Thursday morning. This swell will gradually decline during the weekend with surf eventually dropping back below advisory levels. An even larger north-northwest swell is possible early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Thursday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Wednesday for Kaiwi Channel- Maui County Windward Waters. && DISCUSSION/MARINE...Jacobson AVIATION...Bedal
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:23 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 3 days |
| Nov 2, 3:24 AM HST | Small Craft Advisory | HFO | 60 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.